Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Small zeros of additive forms in many variables


Author: Wolfgang M. Schmidt
Journal: Trans. Amer. Math. Soc. 248 (1979), 121-133
MSC: Primary 10B30; Secondary 10J10
DOI: https://doi.org/10.1090/S0002-9947-1979-0521696-3
MathSciNet review: 521696
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if s is large as a function of k and of $ \varepsilon > 0$, then the diophantine equation $ {a_1}{x_1}^k + \cdots + {a_s}x_s^k = {b_1}y_1^k + \cdots + {b_s}y_s^k$ with positive coefficients $ {a_1}, \ldots ,{a_s}$, $ {b_1}, \ldots ,{b_s}$ has a nontrivial solution in nonnegative integers $ {x_1}, \ldots ,{x_s}$, $ {y_1}, \ldots ,{y_s}$ not exceeding $ {m^{\left( {1/k} \right) + \varepsilon }}$, where m is the maximum of the coefficients.


References [Enhancements On Off] (What's this?)

  • [1] B. J. Birch, Small zeros of diagonal forms of odd degree in many variables, Proc. London Math. Soc. (3) 21 (1970), 12-18. MR 0266855 (42:1758)
  • [2] H. Davenport, Analytic methods for diophantine equations and diophantine inequalities, Lecture Notes, Univ. of Michigan, 1962. MR 2152164 (2006a:11129)
  • [3] H. Davenport and D. Lewis, Homogeneous additive equations, Proc. Roy. Soc. Ser. A 274 (1963), 443-460. MR 0153655 (27:3617)
  • [4] A. E. Gel'fond and Yu. V. Linnik, Elementary methods in analytic number theory, Rand McNally, Chicago, 1965. MR 0188135 (32:5575b)
  • [5] Yu. V. Linnik, An elementary solution of Waring's problem by Schnirelman's method, Mat. Sb. 12 (54) (1943), 225-230. (Russian) MR 0009777 (5:200b)
  • [6] J. Pitman, Bounds for solutions of diagonal equations, Acta Arith. 19 (1971), 223-247. MR 0297701 (45:6753)
  • [7] H. P. Schlickewei, On indefinite diagonal forms in many variables, J. Reine Angew Math, (to appear). MR 534226 (80f:10041)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10B30, 10J10

Retrieve articles in all journals with MSC: 10B30, 10J10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0521696-3
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society